Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 184, NWS Austin/San Antonio, TX

May 28, 2007Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 28, 2007, 4:35 PM CDT for Williamson County, Texas. It took effect at May 28, 2007, 4:42 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2007, 4:35 PM CDT (21:35 UTC)
In effect from
May 28, 2007, 4:42 PM CDT
Expired
May 28, 2007, 8:15 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 22 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 282142
FFWEWX
TXC491-290115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK...
  GRANGER...GEORGETOWN...CEDAR PARK...ANDERSON MILL...

* UNTIL 815 PM CDT

* AT 434 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF  
  SHOWERS AND THUNDERSTORMS FROM SOUTH OF TAYLOR TO WEST OF 
  GRANGER LAKE.  MOVEMENT WAS NORTH AT 15 MPH.  HEAVY RAIN IS LIKELY 
  WITH THESE SHOWERS AND THUNDERSTORMS IN THE NEXT FEW HOURS OVER 
  PARTS OF WILLIAMSON COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
  HILL...WEIR...JARRELL...GRANGER DAM...GEORGETOWN DAM...FLORENCE...
  BARTLETT AND ANDICE

SINCE THE AREA HAS HAD PLENTIFUL RAINS IN THE PAST FEW DAYS...IT WILL
NOT TAKE AS MUCH RAIN TO CAUSE FLOODING.  HEAVY RAINS FROM SHOWERS
AND THUNDERSTORMS IS EXPECTED TO CONTINUE THE NEXT FEW HOURS.  THIS
WILL CAUSE SOME FLOODING ALONG LOW LYING AREAS...LOW WATER 
CROSSINGS...AND NEAR SMALL CREEKS AND STREAMS.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3090 9771 3075 9728 3047 9716 3042 9734
      3049 9749 3048 9754 3051 9760 3045 9778
      3049 9784 3063 9794 3064 9801 3062 9802
      3064 9804 3078 9797 3092 9783

$$
1 follow-up statement
000 
WGUS74 KEWX 282321
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
619 PM CDT MON MAY 28 2007

TXC491-282329-
WILLIAMSON TX-
619 PM CDT MON MAY 28 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WILLIAMSON
COUNTY...

THE AREA OF SHOWERS AND THUNDERSTORMS OVER WILLIAMSON COUNTY HAS
DECREASED IN INTENSITY IN THE PAST HALF HOUR.  THIS TREND IS 
EXPECTED TO CONTINUE.  ISOLATED SHOWERS OR THUNDERSTORMS THROUGH
8 PM MAY LEAVE RAINFALL AMOUNTS OF A TENTH OF AN INCH OR LESS.

LAT...LON 3090 9771 3075 9728 3047 9716 3042 9734
      3049 9749 3048 9754 3051 9760 3045 9778
      3049 9784 3063 9794 3064 9801 3062 9802
      3064 9804 3078 9797 3092 9783

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:47 PM CDT, 48 minutes earlier.

Area forecast discussion, May 28, 3:47 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
347 PM CDT MON MAY 28 2007

.DISCUSSION...
LAST OF THE VORTEXES IS TRACKING EAST AT 11 KTS ACROSS WILLIAMSON
COUNTY. THE ACTIVITY WILL END BY 7 PM. TO THE WEST ISOLATED
THUNDERSTORMS IN MEXICO AND ACROSS FAR WEST TEXAS MAY HOLD
TOGETHER AND MOVE THROUGH THE EDWARDS PLATEAU TOWARD THE HILL
COUNTRY. THE NEXT SEVERAL DAYS LOOK ENCOURAGING FOR SUNSHINE AND
LITTLE RAIN. THE FLOW ALOFT REMAINS NORTHERLY OR NORTHWESTERLY
WHICH COULD SEND AN ISOLATED CONVECTIVE COMPLEX ACROSS THE HILL
COUNTRY EACH NIGHT. THE MID LEVEL FLOW BECOMES STAGNANT AS THE
HIGH CENTER SLIDES INTO TEXAS. THE LOW LEVEL FLOW REMAINS OUT OF
THE SOUTH. ACROSS THE NORTHERN HALF OF THE U.S. A DEEPENING UPPER
LOW CENTER WILL INCREASE THE SOUTHERLY FLOW OVER TEXAS TUESDAY
THROUGH THURSDAY. PATCHY MORNING FOG FROM THE RAINS WILL DEVELOP
TUESDAY AND WEDNESDAY MORNINGS. TEMPERATURES WILL RISE AS THE
PRECIPITABLE WATER VALUES LOWER AND THE GROUND DRIES OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              68  85  71  91  71 /  20  30  10  -   20
AUSTIN BERGSTROM INTL AIRPORT  67  86  71  89  71 /  20  30  10  -   10
DEL RIO INTL AIRPORT           71  93  72  96  73 /  -   10  10  -   -
SAN ANTONIO INTL AIRPORT       70  88  71  91  71 /  -   20  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/03
Hazardous weather outlook, May 28, 6:53 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
653 AM CDT MON MAY 28 2007

TXZ171>173-183>194-202>209-217>225-228-291200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
653 AM CDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR LEE...FAYETTE...AND LAVACA COUNTIES
UNTIL NOON TODAY. FLASH FLOODING IS LIKELY IN THESE COUNTIES
DURING THE MORNING HOURS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING.

In the hours before

Local storm report, May 28, 11:05 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1105 AM CDT MON MAY 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     FLOOD            5 E LEXINGTON           30.41N 96.93W
05/28/2007                   LEE                TX   LAW ENFORCEMENT

            HIGHWAY 696 EAST OF LEXINGTON IS CLOSED DUE TO FLOODING.

&&

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 4:20 AM CDTFlash Flood WatchEWXFayette, Lavaca, Lee8 hr
May 28, 6:28 AM CDTFlash Flood WarningEWXLavaca3 hr
May 28, 8:26 AM CDTFlash Flood WarningEWXFayette, Lee3 hr
May 28, 4:18 PM CDTFlash Flood WarningEWXFayette, Lavaca4 hr
May 28, 4:18 PM CDTFlash Flood WarningEWXFayette, Lavaca, Lee4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.